MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ BLUNT FILL NEEDLE 18 G; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ BLUNT FILL NEEDLE 18 G; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305181
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.Investigation summary: it was reported the medication turned a light orange color when drawing up with the needle.To aid in the investigation, three hundred thirty-two samples and three photos were provided for evaluation by our quality team.Three hundred thirty-one samples came in sealed packaging blisters and one sample came in an opened packaging blister.A visual inspection was performed with a 10x magnifier lens and there was no foreign matter of any type observed.The three photos provided show a needle assembly next to two vials, one syringe and two needle assemblies one next to the other.One needle assembly has discoloration inside the needle hub.No other defects or imperfections were observed.A device history record review was completed for provided material number 305181, lot number 1335567.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed and a probable root cause could not be offered.
 
Event or Problem Description
It was reported while using bd¿ blunt fill needle 18 g foreign matter was found and the medication became discolored.There was no report of patient impact.The following information was provided by the initial reporter: noticed that when the medication was drawn up, the medication turned a light orange color.The medication in the vial was initially clear.The inside of the blunt tip needle that she used to draw up the medication, there was a black material (almost looking like mold or ink of some sort).

Brand Name
BD¿ BLUNT FILL NEEDLE 18 G
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16213381
Report Number1911916-2023-00007
Device Sequence Number17228716
Product Code FMI
UDI-Device Identifier00382903051816
UDI-Public(01)00382903051816
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305181
Device Lot Number1335567
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Initial Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown